Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mirapex side-effects? btnd

Posted by Ame Sans Vie on September 6, 2003, at 9:07:36

In reply to Mirapex side-effects? Ame Sans Vie, posted by btnd on September 6, 2003, at 3:59:32

This is an excerpt directly from the Mirapex prescribing info:

"WARNINGS
Falling Asleep During Activities of Daily Living:
Patients treated with MIRAPEX have reported falling asleep while engaged in activities of daily living, including the operation of motor vehicles which sometimes resulted in accidents. Although many of these patients reported somnolence while on MIRAPEX, some perceived that they had no warning signs such as excessive drowsiness, and believed that they were alert immediately prior to the event. Some of these events have been reported as late as one year after the initiation of treatment. Somnolence is a common occurrence in patients receiving MIRAPEX at doses above 1.5 mg/day. Many clinicalexperts believe that falling asleep while engaged in activities of daily living always occurs in a setting of preexisting somnolence, although patients may not give such a history. For this reason, prescribers should continually reassess patents for drowsiness or sleepiness, especially since some of the events occur well after the start of treatment. Prescribers should also be aware that patients may not acknowledge drowsiness or sleepiness until directly questioned about drowsiness or sleepiness during specific activities. Before initiating treatment with MIRAPEX, patients should be advised of the potential to develop drowsiness and specifically asked about factors that may increase the risk with MIRAPEX such as concomitant sedating medications, the presence of sleep disorders, and concomitant medications that increase pramipexole plasma levels (e.g., cimetidine see PRECAUTIONS, Drug Interactions). If a patient develops significant daytime sleepiness or episodes of falling asleep during activities that require active participation (e.g., conversations, eating, etc.), MIRAPEX should ordinarily be discontinued. If a decision is made to continue MIRAPEX, patients should be advised to not drive and to avoid other potentially dangerous activities. While dose reduction clearly reduces the degree of somnolence, there is insufficient information to establish that dose reduction will eliminate episodes of falling asleep while engaged in activities of daily living."

The side effect of "somnolence" was said to occur in 22% of trial subjects, and I'm assuming that includes the sleep attacks.

Should you try Mirapex and end up liking its effects, but have a problem with somnolence/sleep attacks, there are a few options that would allow you to continue taking it -- lowering the dose may help (though will probably decrease therapeutic benefit), supplementing with Provigil, or supplementing with another CNS stimulant. Provigil seems like the most sensible first option, as these effects of pramipexole can pretty much mimic narcolepsy.

The only other side effect I personally experienced was nausea, which subsided over time. Though on one occasion I decided to try 4.5mg all at once (my usual dosage was 1.5mg tid), and there certainly were some prominent hallucinations at this level, though hallucinations are also fairly common if the dose is titrated too quickly. Constipation, insomnia, agitation, and orthostatic hypotension are also some of the more common side effects, though I experienced none of them.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[257543]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ame Sans Vie thread:256993
URL: http://www.dr-bob.org/babble/20030902/msgs/257543.html